MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/19/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: the following concomitant devices were reported: power lasered surgical instrument with unknown model number/lot number 226202 by photomedex; clmd/220-100w/unknown lot number by photomedex; endotrachial tube with unknown model and lot numbers by covidien.The device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.The user facility medwatch is attached for additional information.This report has also been submitted on importer medwatch report #2429304-2023-00059.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a user facility medwatch (b)(4), which reported that during a diagnostic bronchoscopy using an olympus bronchoscope with yag laser procedure using a non-olympus laser machine and fibers, a fire started inside the non-olympus endotracheal tube (ett) during laser ablation of a carinal tumor.The tip of the laser fiber was burned off and apparently lost in the patient.A portion of the ett burned and melted both the bronchoscope and the end of the fiber.Bronchoscopy following the fire was difficult to assess, as there had been extensive laser treatment fulguration prior to the fire.The fire was quickly extinguished and the patient appeared to have sustained minor injury only.It was not clear if the fiber failed first and caught the ett on fire or if the fire started first and melted the fiber.Laser power was set at 15 watts with a duration of 0.5 seconds.The laser was 1064 nm wavelength.The laser machine was tested following the incident and the power output was found within allowable tolerance.The distal end of the damaged fibers appeared to be fractured, but it was not known at what point that this occurred.The fiber used was a contact type that used a sapphire or ruby tip and air cooling.There reportedly have been several failures in the past where the tips burned off and had gotten lost.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the device was not returned for evaluation, and no additional event details could be obtained from the customer.Therefore, the root cause of the reported event could not be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrections to e2, e3, g2, h7 and h9 to include information that was inadvertently not included in the previous submissions.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16710561
Report Number9610595-2023-05910
Device Sequence Number11187610
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Relabeling
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer07/14/2023
11/18/2024
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date07/31/2023
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2016-2023
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLMD/220-100W/UNKNOWN LOT NUMBER.; ENDOTRACHIAL TUBE WITH UNKNOWN MODEL/LOT NUMBERS.; POWER LASERED SURGICAL INSTRUMENTS (LOT #226202).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown